Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Having low fever, throat and neck pain. Taking amocla and prednisalone. No flu or swollen lymph. What else it could be?

User rating for this question
Very Good
Answered by
Practicing since : 1996
Answered : 1846 Questions
Question
Hi, ive been having a recurring low fever for almost 3 weeks now. My throat hurts when i swallow solid foods. Ive been given Amocla 625mg, 2x a day but it didnt change a thing. Then i was given Prednisalone (5mg 1tab 2x a day for 5 days) which made me feel better. The fever and the throat pain were gone. But, after 5 days of taking Prednisalone, The fever and the neck pain came back. The other Dr, suggested that my antibiotics dosage be increased so he gave me Curam 625mg, 2 tabs 2x a day. But after 4 days, my condition didnt improve. So i stopped taking the antibiotics. I was a bit worried that i have been taking to many antibiotics and i could already feel it in my stomach. i am not coughing, no flu and no swollen lymph nodes.
Posted Mon, 13 May 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Y V Siva Sankara Murty 4 hours later
Hi,

Thanks for writing to health care magic.

I can understand the problem you are facing.

What is the temperature profile like?
Is there any history of burning urination? or is there any history of frequent urination or urgency?
Do you have chills and rigors?
Do you have any other associated history like weight loss?
Why was the steroid (prednisolone) started in the first place?

Fever of 3 weeks duration should be investigated.

After thorough examination by your doctor investigations like Hb, TLC, DLC, ESR, CRP, blood culture, peripheral smeal for malarial parasite, mantoux, throat swab for culture, widal test, urine examination, urine for culture and sensitivity etc should be done (depending on physical examination findings)

If it is the throat infection that is causing this fever and is not improving with antibiotics, antibiotics should be changed depending on culture and sensitivity report.

Hope this helps.
Please continue to ask further queries. I will be happy to answer them.

Take care.

Above answer was peer-reviewed by
 
Follow-up: Having low fever, throat and neck pain. Taking amocla and prednisalone. No flu or swollen lymph. What else it could be? 6 hours later
Hi,

The temperature is around 38 to 38.5. I had a history of burning urination, i was diagnosed with STD positive way back around 20 years ago. And in 2006, according to the Dr, i infected my wife with HPV.

No frequent/burning urination. Usually in the afternoon or in the evening i could feel that i am having a slight fever and my head gets heavy. No history of significant weight loss.

I have no idea why Prednisalone was given to me. The Dr said that i should stop taking antibiotics as it will only weaken my immune system. After Prednisalone, the fever is back and the neck/throat pain and this feeling of having to cough out even when i my lungs seems to be clear of sputum.

Hope this gives a better picture of the situatioin.

Thank you, hoping for your reply.

Regards, XXXXXXX

 
 
Answered by Dr. Y V Siva Sankara Murty 11 minutes later
Hi XXXXXXX

Thanks for your reply.

Steroid (Prednisolone) is useful in a case of bronchial asthma or so.

I think you should be further investigated to arrive at a diagnosis. Hb, TLC, DLC, ESR, CRP, blood culture, peripheral smeal for malarial parasite, mantoux, throat swab for culture, widal test, urine examination, urine for culture and sensitivity etc should be done after consultation with your doctor depending on the examination findings.

Since you are complaining of throat pain a throat swab for culture and sensitivity should also be done.

Since your fever is almost now for 3 weeks I think you should not neglect it now and get it investigated.

Emperical antibiotics may not be useful now.

Hope this helps.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Having low fever, throat and neck pain. Taking amocla and prednisalone. No flu or swollen lymph. What else it could be? 9 minutes later
Thank you very much Dr. for the speedy reply. I am about to see the Dr this afternoon and request for culture and sensitivity tests. I have requested for this test when i visited him last April 17, but he said that it was not neccessary. So he just increased my dosage.


Lastly, How about this feeling now that i have which seems to be the side effect of Prednisalone, will it just go away? (feeling as if my lungs is trying to get rid of any unwanted organisms when there is none at all. It is as if it wants to cough-out something that is not there.

I will be going to the Dr tonight and can i just keep you posted?

Thank you and Regards, XXXXXXX
 
 
Answered by Dr. Y V Siva Sankara Murty 1 hour later
Hi,

Thanks for your reply.

That feeling your are having (feeling as if my lungs is trying to get rid of any unwanted organisms when there is none at all.) is not a side effect of prednisolone.

I request you to post me the developments and clarify your queries.
I would be happy to answer them.
Take care.

Dr Y V Siva Sankara Murty,
M.D. (Pediatrics)
Associate professor of Pediatrics
Above answer was peer-reviewed by
 
Follow-up: Having low fever, throat and neck pain. Taking amocla and prednisalone. No flu or swollen lymph. What else it could be? 27 hours later
Hi Dr.,

I was referred to the hospital today. Urinalysis, Blood tests and x-ray were done. All tests according to the Dr. was normal. But i saw some Highs and Lows, i dont know, maybe they are negligible.

Renal Panel with Glucose:
Anion Gap - High @ 16.9
Glucose, Ramdom Venous - High @ 6.5

C-Reactive Protein - High @ 141.7mg/L
Red Blood Cells - Low @ 4.15
Haemogloblin - Low @11.7
Haematocrit - Low @35.3
Neutrophils, %age - High @84.4%
Neutrophils - High @ 8.85
Lymphocytes - Low @ 1.02
Lymphocytes %age - Low @9.7


The Dr could not see the reason why i was having this recurring fever. She wanted me to be admitted so further observations can be done. But i didnt agree, i said that i would rather be admitted in the Philippines where my family is around.

So i was just given ibuprofen for my fever which is to be taken when necessary. The only thing that was not normal with my urinalysis is the UBG = 17umol/l 1+. Do you think this case has nothing to do with Epstein Barr Virus?

Thanks and Regards, XXXXXXX
 
 
Answered by Dr. Y V Siva Sankara Murty 45 minutes later
Hi XXXXXXX

Thanks for your reply.

The C reactive protein is high. This indicates inflammation in the body or some bacterial infection. (There will be laboratory variations in its values and should be compared with the normal values)

Neutrophils are high. This also suggests bacterial infection.

Total leucocyte count.... This is also one of the tests that is routinely done. This can also gives a clue regarding infections etc.

Now physical examination and further investigations should be able to identify the cause of fever.

You cannot neglect your fever. Symptomatic treatment is not a remedy.

I suggest paracetamol is a better drug for control of fever than ibuprofen. This is because paracetamol does not cause gastritis and gastric irritation as ibuprofen.

Hope this helps.
Take care.

Above answer was peer-reviewed by
 
Follow-up: Having low fever, throat and neck pain. Taking amocla and prednisalone. No flu or swollen lymph. What else it could be? 2 hours later
Thank you Dr. for your patience in answering my querries. Maybe that is why she gave me famotidine for the gastric. As much as i can, i will try not to take the medicines and let my body deal with the fever. do you think that is a good idea?

I am still at total lost. After 4 Drs here in Singapore, i have not felt better for 3 weeks already.

I will have this rechecked in Philippines.

Thank you very much for your expert advice. By the way, i used to have this neck/throat pain at the right side of my XXXXXXX XXXXXXX but now, i could also feel it below my adam's XXXXXXX and on the left side of my adam's XXXXXXX Has this something to do with goiter? or EBV (Epstein Barr Virus)?

Regards, XXXXXXX
 
 
Answered by Dr. Y V Siva Sankara Murty 30 minutes later
Hi XXXXXXX

It is difficult to comment regarding that pain you are having without a physical examination.

If your fever is crossing 3 weeks it is not a good idea to just leave it like that.

May be for a fever of 2 or 3 days we can wait and watch to see if it is viral fever and let it subside on its own.

Please feel free to ask any further queries.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask an ENT Specialist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions